Alert archive / Minnesota / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 17, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at May 29, 2013, 10:37 AM CDT for Chippewa County, Kandiyohi County, Swift County, Minnesota. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 29, 2013, 10:37 AM CDT (15:37 UTC)
- Expired
- May 29, 2013, 11:15 AM CDT
- In force
- 38 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Chippewa County, MN, Kandiyohi County, MN, Swift County, MN
The radar
The Minneapolis radar (KMPX), 147 km from the middle of the area, began a volume at 15:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 10:57 AM CDT | TSTM WND GST 58 | 12 Sw New London, MN | MINOR TREE DAMAGE TO BRANCHES. |
| May 29, 10:57 AM CDT | HAIL 1 | 12 Sw New London, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 3.6 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 795 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
414 WUUS53 KMPX 291537 SVRMPX MNC023-067-151-291615- /O.NEW.KMPX.SV.W.0017.130529T1537Z-130529T1615Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1037 AM CDT WED MAY 29 2013 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN CHIPPEWA COUNTY IN WEST CENTRAL MINNESOTA... NORTHWESTERN KANDIYOHI COUNTY IN CENTRAL MINNESOTA... EASTERN SWIFT COUNTY IN WEST CENTRAL MINNESOTA... * UNTIL 1115 AM CDT * AT 1034 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 16 MILES SOUTHEAST OF BENSON...AND MOVING NORTHEAST AT 45 MPH. HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. * LOCATIONS IMPACTED INCLUDE... DE GRAFF...MURDOCK...KERKHOVEN...PENNOCK...SUNBURG...NEW LONDON AND REGAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4541 9542 4541 9478 4490 9541 4524 9569 TIME...MOT...LOC 1537Z 228DEG 40KT 4513 9544 HAIL...0.88IN WIND...60MPH $$ JLT
4 follow-up statements
313 WWUS53 KMPX 291549 SVSMPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1049 AM CDT WED MAY 29 2013 MNC023-067-151-291615- /O.CON.KMPX.SV.W.0017.000000T0000Z-130529T1615Z/ CHIPPEWA MN-KANDIYOHI MN-SWIFT MN- 1049 AM CDT WED MAY 29 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN KANDIYOHI COUNTY IN CENTRAL MINNESOTA...AND EASTERN SWIFT AND NORTHEASTERN CHIPPEWA COUNTIES IN WEST CENTRAL MINNESOTA UNTIL 1115 AM CDT... AT 1043 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 15 MILES SOUTHEAST OF BENSON...AND MOVING NORTHEAST AT 45 MPH. HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. LOCATIONS IMPACTED INCLUDE... PENNOCK...SUNBURG...NEW LONDON AND REGAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4525 9563 4541 9542 4541 9478 4494 9537 TIME...MOT...LOC 1549Z 228DEG 40KT 4522 9530 HAIL...0.88IN WIND...60MPH $$
230 WWUS53 KMPX 291557 SVSMPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1057 AM CDT WED MAY 29 2013 MNC023-067-151-291615- /O.CON.KMPX.SV.W.0017.000000T0000Z-130529T1615Z/ CHIPPEWA MN-KANDIYOHI MN-SWIFT MN- 1057 AM CDT WED MAY 29 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN KANDIYOHI COUNTY IN CENTRAL MINNESOTA...AND EASTERN SWIFT AND NORTHEASTERN CHIPPEWA COUNTIES IN WEST CENTRAL MINNESOTA UNTIL 1115 AM CDT... AT 1053 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES NORTHWEST OF WILLMAR...AND MOVING NORTHEAST AT 45 MPH. HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. LOCATIONS IMPACTED INCLUDE... SUNBURG...NEW LONDON AND REGAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4527 9557 4541 9542 4541 9478 4501 9529 TIME...MOT...LOC 1557Z 228DEG 40KT 4528 9520 HAIL...0.75IN WIND...60MPH $$
129 WWUS53 KMPX 291604 SVSMPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1104 AM CDT WED MAY 29 2013 MNC023-067-151-291615- /O.CON.KMPX.SV.W.0017.000000T0000Z-130529T1615Z/ CHIPPEWA MN-KANDIYOHI MN-SWIFT MN- 1104 AM CDT WED MAY 29 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN KANDIYOHI COUNTY IN CENTRAL MINNESOTA...AND EASTERN SWIFT AND NORTHEASTERN CHIPPEWA COUNTIES IN WEST CENTRAL MINNESOTA UNTIL 1115 AM CDT... AT 1057 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES NORTHWEST OF WILLMAR...AND MOVING NORTHEAST AT 45 MPH. HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. SOURCE...TRAINED WEATHER SPOTTERS REPORTED A MEASURED WIND GUST OF 58 MPH...12 MILES SOUTHWEST OF NEW LONDON AT 1057 AM. SOME SMALL TREES WERE BLOWN DOWN ASSOCIATED WITH THE WIND GUST. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. LOCATIONS IMPACTED INCLUDE... NEW LONDON AND REGAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4527 9557 4541 9542 4541 9478 4501 9529 TIME...MOT...LOC 1603Z 228DEG 40KT 4532 9513 HAIL...0.75IN WIND...60MPH $$ JLT
109 WWUS53 KMPX 291611 SVSMPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1111 AM CDT WED MAY 29 2013 MNC023-067-151-291621- /O.EXP.KMPX.SV.W.0017.000000T0000Z-130529T1615Z/ CHIPPEWA MN-KANDIYOHI MN-SWIFT MN- 1111 AM CDT WED MAY 29 2013 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN KANDIYOHI COUNTY IN CENTRAL MINNESOTA...AND EASTERN SWIFT AND NORTHEASTERN CHIPPEWA COUNTIES IN WEST CENTRAL MINNESOTA WILL EXPIRE AT 1115 AM CDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 4527 9557 4541 9542 4541 9478 4501 9529 TIME...MOT...LOC 1611Z 228DEG 40KT 4538 9503 $$ JLT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 5:59 AM CDT, 4 hours 38 minutes earlier.
Area forecast discussion, May 29, 5:59 AM CDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
559 AM CDT WED MAY 29 2013
.UPDATE...
12Z AVIATION DISCUSSION ADDED BELOW.
&&
.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 400 AM CDT WED MAY 29 2013
A VERY VOLATILE WATER VAPOR IMAGE AND H5 PATTERN IS IN PLACE THIS
MORNING AS A NEGATIVELY TILTED TROUGH SITS FROM NEAR YELLOW STONE
SOUTHEAST TO THE BIG BEND REGION OF TEXAS. CONVECTION ACROSS THE
PLAINS YESTERDAY AND OVERNIGHT HAS LEFT MULTIPLE SHORT WAVES/MCVS
LITTERED ACROSS NATIONS MIDSECTION. DURING THE DAY...THE MAIN TROUGH
WILL MIGRATE E/NE ACROSS THE PLAINS...AND BY THE END OF THE PERIOD
THE TROUGH WILL STRETCH FROM A DEVELOPING CLOSED LOW OVER THE BLACK
HILLS SOUTHEAST TOWARD NE TEXAS.
AT 330 AM...THE WARM WAS JUST PASSING THROUGH FORT DODGE IN IOWA AND
HAS ACTUALLY BEGUN TO PICK UP SOME MOMENTUM TOWARD THE NORTH IN THE
LAST FEW HOURS. BASED ON THE RAP...THIS BOUNDARY WILL BE NEAR I-90
AT 15Z...BY 18Z IT SHOULD BE WORKING ITS WAY THROUGH THE TWIN CITIES
BEFORE BECOMING STATIONARY AT 00Z FROM A SFC LOW OVER NORTH CENTRAL
NEB...NORTHEAST THROUGH ABERDEEN AND UP TOWARD LAKE OF THE WOODS.
FOR THIS FORECAST...FAVORED A NAM/ECMWF BLEND FOR HANDLING OF LARGE
SCALE FEATURES SUCH AS SHORTWAVES AND THE LLJ...WHILE A BLEND OF THE
HI-RES CAMS WERE USED TO TRY AND ADD DETAIL TO THE POP FORECAST.
BASED ON THAT...WHAT FOLLOWS IS THE CURRENT THINKING IS OF 330 AM
FOR WHAT WILL HAPPEN TODAY.
FOR THE WARM FRONT COMING NORTH...IS LOOKING LIKE CONVECTIVE
ACTIVITY WILL BE SCATTERED IN NATURE...AS H85 LLJ IS ACTUALLY
SOMEWHAT DIFFLUENT OVER MN...WITH ONE BRANCH SPLITTING OF FROM IOWA
INTO SODAK...WITH THE REST OF THE JET FANNING OUT TOWARD THE NE
ACROSS MN INTO WI. THE HRRR AND OTHER CAMS ALONG WITH THE RAP IS
SHOWING A BATCH OF ELEVATED SHOWERS AND STORMS DEVELOPING EARLY THIS
MORNING NORTH OF THE BOUNDARY AND HEADING TOWARD SE MN BY THE EARLY
AFTERNOON. THIS SEEMS TO BE IN RESPONSE TO A SHORTWAVE NOTED ON
WATER VAPOR CURRENTLY WEST OF OMAHA THAT THE RAP DRAGS NE TOWARD SE
MN THROUGH THE MORNING. THE HRRR IS BY FAR THE MOST AGGRESSIVE WITH
THIS CONVECTION AT THE MOMENT...BUT OUTSIDE OF SOME POTENTIAL FOR
HAIL...THE SEVERE THREAT LOOKS LIMITED WITH THIS BATCH OF
CONVECTION...IF IT DOES FORM.
FOR THE SEVERE THREAT...ATTENTION REALLY TURNS TO ERN SODAK/WRN MN
THIS AFTERNOON. WITH THE NAM/ECMWF SHOWING THE LLJ ANGLING BACK NW
INTO SODAK IN RESPONSE TO HEIGHT FALLS ALOFT...THIS SHOULD LEAD TO
THE INITIATION OF MORE SURFACE BASED CONVECTION SOMEWHERE NEAR THE
RETREATING WARM FRONT IN ERN SODAK/WRN MN. FORECAST SOUNDINGS FROM
THE RAP/NAM SHOW ATMO REMAINING CAPPED ACROSS WRN MN UNTIL ABOUT
21Z...AT WHICH POINT YOU ARE DEALING WITH AROUND 1500 J/KG OF SBCAPE
IN A WEAKLY CAPPED...STRONGLY SHEARED /ESPECIALLY IN THE LOWEST 3
KM/ ENVIRONMENT. NMM/ARW BASED CAMS SHOW LITTLE CONVECTION
DEVELOPING THROUGH 21Z...BUT QUICKLY GENERATE CONVECTION AFTER
21Z...SO WAITED TO INTRODUCE ANY LIKELY POPS UNTIL 21Z. SEEING TWO
CAMPS IN THE CAMS FOR HOW CONVECTION DEVELOPS THIS AFTERNOON...WITH
THE ARW AND NSSL-WRF GENERATING STORMS OVER WRN MN...WHILE THE NMM
AND SPCWRF GENERATE CONVECTION OVER ERN SODAK. THIS IDEA FOR
ACTIVITY STARTING OUT WEST THIS AFTERNOON IS FURTHER SUPPORTED BY
THE SPC SSEO...WHICH SHOWS NEIGHBORHOOD PROBABILITIES FOR UPDRAFT
HELICITY AND UPDRAFT STRENGTH BEING MAXIMIZED OVER ERN SODAK INTO
WRN MN...WITH VERY LITTLE ACTIVITY BEING NOTED FROM SRN INTO ERN MN
AND WRN WI THIS AFTERNOON. GIVEN DEGREE OF LOW LEVEL SHEAR...THERE
WILL BE THE THREAT FOR TORNADIC ACTIVITY WHILE THE STORMS AREA
DISCRETE...BUT DO EXPECT STORMS THIS AFTERNOON TO GROW
UPSCALE...WITH A HAIL/WIND THREAT CONTINUING INTO THE NIGHT.
FOR TONIGHT...WHAT HAPPENS WITH CONVECTION THIS AFTERNOON WILL PLAY
A LARGE ROLE IN WHAT HAPPENS TONIGHT. WITHIN THE CAMS...WE ARE AGAIN
LOOKING AT TWO CAMPS. THE NMM AND SPCWRF DO NOT BRING THE DAKOTA
CONVECTION INTO MN...WHILE SENDING ANOTHER MCS RACING ACROSS
IOWA...KEEPING MUCH OF THE MPX CWA DRY. THE ARW AND NSSL-WRF CONGEAL
THE AFTERNOON CELLS IN THE WEST INTO A LINE...AND TRACK THAT COMPLEX
OF STORMS EAST ACROSS THE STATE THROUGH THE NIGHT. GIVEN EXPECTED
EVOLUTION OF THE LLJ FROM THE ECMWF/NAM...FAVOR THE ARW/NSSL-WRF
CAMP...WITH A COMPLEX OF STORMS WORKING EAST ACROSS THE AREA THROUGH
THE NIGHT...WITH CONVECTIVE COVERAGE AND INTENSITY SLOWLY
DIMINISHING AFTER 6Z.
.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 400 AM CDT WED MAY 29 2013
CUTOFF UPPER CIRCULATION DEVELOPS AND LINGERS ACROSS THE HIGH
PLAINS AND WESTERN GREAT LAKES INTO THE COMING WEEKEND. AS THE
UPPER LOW TAKES FORM OVER THE NORTHERN PLAINS THROUGH THURSDAY...
A BELT OF FASTER WESTERLY FLOW ASSOCIATED WITH A SHORT WAVE
TROUGH WILL MOVE EAST FROM THE CENTRAL PLAINS TO THE MIDWEST.
CLOUDS WILL REMAIN ABUNDANT OVER THE REGION...AND WILL LIMIT
SIGNIFICANT DESTABILIZATION. HOWEVER...LARGE SCALE ASCENT FROM
THE INCOMING SHORT WAVE AND STEEPENING MID LEVEL LAPSE WILL LIKELY
SUPPORT SOME STRONG TO SEVERE STORMS ACROSS CENTRAL AND SOUTHERN
MINNESOTA THURSDAY AFTERNOON AND THURSDAY NIGHT. THE SURFACE LOW
WILL DEEPEN AND OCCLUDE IN EASTERN NORTH DAKOTA INTO THURSDAY
NIGHT...AND WILL HELP PUSH THE COLD FRONT EAST INTO CENTRAL
MINNESOTA. WE SHOULD SEE HIGH POPS INTO THURSDAY AFTERNOON AS
THIS SYSTEM MOVES THROUGH...AND MAINLY OVER EASTERN AREAS INTO
THURSDAY NIGHT AHEAD OF COLD FRONT. HAIL AND STRONG WINDS WILL BE
THE MAIN THREATS...ALONG WITH HEAVY RAIN. WILL TRAIL POPS OFF TO
THE WEST DURING THE AFTERNOON. THE 00Z ECMWF IS MOST CONSISTENT
WITH DRIVING A DRY SLOT NORTHEAST OVER THE AREA INTO
FRIDAY...LIMITING SIGNIFICANT CONVECTION FURTHER EAST IN THE
REMNANT WARM SECTOR INTO WESTERN WISCONSIN. THIS WILL LIMIT SEVERE
WEATHER DEVELOPMENT ON FRIDAY...WITH THE DAY 3 OUTLOOK MAINLY
SOUTHEAST OF OUR CWA.
SYSTEM SLOW TO MOVE THROUGH THE AREA...WITH COLD AIR CIRCULATING
OVER THE REGION WELL INTO THE WEEKEND. EXPECTING DRIER CONDITIONS
DEVELOPING SATURDAY NIGHT AND LINGERING INTO MONDAY. TEMPERATURES
WILL RANGE SOME 5 TO 10 DEGREES BELOW AVERAGE THROUGH THE PERIOD.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING)
ISSUED AT 559 AM CDT WED MAY 29 2013
WARM FRONT ACROSS CENTRAL IOWA THIS MORNING WILL HEAD NORTH TODAY.
DESPITE CONVECTIVE CLOUD DEBRIS COMING OVERHEAD THIS
MORNING...ENOUGH BREAKS HAVE DEVELOPED WEST OF THE RETREATING
STRATUS DECK OVER ERN MN/WRN WI TO GET SOME DENSE FOG GOING ACROSS
MN. GIVEN THE CIRRUS BLOCKING THE SUN...THIS MAY SLOW THE
IMPROVEMENTS SOME NOTED IN THE STC/AXN/RWF TAFS. RAP/NAM
INDICATING POTENTIAL FOR THIS FOG TO LIFT INTO A STRATUS LAYER
THIS MORNING THAT WILL THEN TRACK NORTH WITH THE WARM FRONT...SO
WILL HAVE TO WATCH FOR THAT IN THE MORNING. BEHIND THE WARM
FRONT...MOIST/UNSTABLE AIRMASS WILL BE IN PLACE...THOUGH NAM/RAP
SOUNDINGS SHOW ATMO REMAINING CAPPED UNTIL 20Z...SO HELD OFF ON
ANY TS MENTION UNTIL AFTER THEN. BECAUSE OF THIS CAP...CURRENT
THINKING IS THE HRRR IS TOO AGGRESSIVE WITH TSRA GENERATION
BETWEEN 15Z AND 20Z. FOR THE THUNDER...FOLLOWED THE TREND OF THE
ARW FOR TIMING THUNDER THROUGH. EXPECT STORMS TO INITIATE IN WRN
MN THIS AFTERNOON...AND WORK EAST DURING THE EVENING. OUTSIDE OF
THAT...WILL HAVE TO WATCH A COUPLE OF POTENTIAL SHOWER AREAS THIS
MORNING. FIRST IS THUNDERSTORMS CURRENTLY WEST OF SIOUX FALLS.
MOST GUIDANCE HAS KEPT THIS AREA WEST OF TERMINALS...BUT THEY
COULD WORK INTO THE AXN AREA LATER THIS MORNING...SO HAVE A VCSH
MENTION THERE. OTHER AREA OF SHOWERS FOR THIS MORNING IS JUST
GETTING GOING EAST OF OMAHA...AND WILL TRACK NORTHEAST TOWARD
EAU...WHERE A VCSH WAS MENTIONED AROUND 18Z.
KMSP...AFTER VALLEY FOG AND BR BURNS OFF THIS MORNING...WILL HAVE
TO SEE IF SOME SUB 017 STRATUS WORKS UP WITH THE WARM FRONT.
MODERATE CONFIDENCE AT BEST ON THIS HAPPENING...BUT WITH LAMP
GUIDANCE SHOWING MVFR CIGS THROUGH 18Z...DECIDED TO KEEP IT. LOTS
OF UNCERTAINTY WITH THUNDER POTENTIAL TODAY. HRRR RUNS CONTINUE TO
BE AGGRESSIVE WITH TSRA MOVING INTO THE FIELD AS EARLY AS 19Z...BUT
RAP SOUNDINGS CONTINUE TO BE CAPPED THROUGH ABOUT 21Z...SO WILL
CONTINUE TO PLAY UP THE IDEA THAT STORMS INITIATE AROUND 20Z OVER
WRN MN...AND PUSH INTO THE TWIN CITIES AREA AFTER 00Z. THOUGH
GIVEN DEGREE OF INSTABILITY...IF SOMETHING WERE TO BREAK THROUGH
THE CAP...THINGS WOULD GO QUICKLY.
/OUTLOOK FOR KMSP/
THU...MVFR OR LOWER CIGS LIKELY. SHRA/TSRA LIKELY. WINDS S 15-20
KTS.
FRI...MVFR OR LOWER CIGS LIKELY. CHANCE SHRA/TSRA. WINDS SW 10-15
KTS.
SAT...MVFR CIGS POSSIBLE. CHANCE SHRA/TSRA. WINDS WNW 5-10 KTS.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&
SHORT TERM...MPG
LONG TERM...DWE
AVIATION...MPGHazardous weather outlook, May 29, 4:04 AM CDT, 6 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 404 AM CDT WED MAY 29 2013 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 300915- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 404 AM CDT WED MAY 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT AREAS OF FOG...LOCALLY DENSE...WILL DISSIPATE OVER THE REGION THROUGH MID MORNING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA LATER THIS AFTERNOON AND TONIGHT. THUNDERSTORMS SHOULD DEVELOP OVER THE EASTERN DAKOTAS INTO WEST CENTRAL MINNESOTA THIS AFTERNOON AND CONTINUE TO DEVELOP EAST OVER MOST OF THE REGION OVERNIGHT. THE HIGHER SEVERE WEATHER THREAT WILL BE FOUND ACROSS CENTRAL AND SOUTHERN MINNESOTA TONIGHT. THE MAIN SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING WINDS...BUT AN ISOLATED TORNADO CANNOT BE RULED OUT LATE THIS AFTERNOON OR EVENING. LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE THURSDAY INTO FRIDAY NIGHT. AT THIS TIME...THERE APPEARS TO BE A RISK FOR SEVERE WEATHER ACROSS WEST CENTRAL INTO SOUTH CENTRAL MINNESOTA INTO THURSDAY NIGHT. THE MAIN SEVERE THREAT WILL BE LARGE HAIL AND STRONG WINDS. HEAVY RAINFALL WILL ALSO REMAIN A THREAT WITH THE STORMS THURSDAY AND THURSDAY NIGHT. THIS COULD RESULT IN SIGNIFICANT RISES ON AREA STREAMS AND RIVERS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT...AND AGAIN THURSDAY AFTERNOON AND THURSDAY NIGHT.
In the hours before
Special weather statement, May 29, 8:44 AM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
844 AM CDT WED MAY 29 2013
MNZ054-056-064-291430-
CHIPPEWA-LAC QUI PARLE-YELLOW MEDICINE-
844 AM CDT WED MAY 29 2013
...THUNDERSTORMS MOVING OVER CHIPPEWA...LAC QUI PARLE AND YELLOW
MEDICINE COUNTIES THROUGH 930 AM CDT...
AT 840 AM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES SOUTH OF MORITZ TO
5 MILES SOUTH OF CANBY TO GHENT. THESE STORMS WERE MOVING NORTHEAST
AT 40 MPH.
ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 30 MPH ARE EXPECTED WITH
THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
PORTER.
BURR.
ST LEO.
SPRING CREEK.
MARIETTA.
NASSAU.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 4514 9646 4526 9639 4512 9598 4510 9536
4462 9568 4462 9628 4462 9643 4464 9646
TIME...MOT...LOC 1343Z 205DEG 33KT 4479 9656 4467 9629
4452 9590
JLTSpecial weather statement, May 29, 9:29 AM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
929 AM CDT WED MAY 29 2013
MNZ054>056-064-291530-
CHIPPEWA-LAC QUI PARLE-SWIFT-YELLOW MEDICINE-
929 AM CDT WED MAY 29 2013
AT 925 AM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF
REVILLO TO 12 MILES SOUTHWEST OF MONTEVIDEO TO 8 MILES NORTH OF
COTTONWOOD. THESE STORMS WERE MOVING NORTH AT 35 MPH.
HAIL UP TO DIME SIZE AND WINDS UP TO 30 MPH ARE EXPECTED WITH THESE
STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
HAZEL RUN.
MARIETTA.
NASSAU.
CERRO GORDO.
BELLINGHAM.
ASBURY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 4527 9646 4526 9630 4522 9625 4519 9612
4525 9613 4527 9613 4529 9574 4522 9540
4463 9562 4463 9606 4464 9646
TIME...MOT...LOC 1429Z 200DEG 29KT 4496 9643 4490 9593
4475 9565
JLTLocal storm report, May 29, 10:22 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1022 AM CDT WED MAY 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM HAIL 2 SE WATSON 44.99N 95.77W
05/29/2013 M0.75 INCH CHIPPEWA MN COUNTY OFFICIAL
&&
JLTSpecial weather statement, May 29, 10:24 AM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1024 AM CDT WED MAY 29 2013
MNZ055>057-064-065-291615-
CHIPPEWA-KANDIYOHI-RENVILLE-SWIFT-YELLOW MEDICINE-
1024 AM CDT WED MAY 29 2013
AT 1020 AM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES SOUTH OF BENSON TO
7 MILES NORTHEAST OF MONTEVIDEO TO GRANITE FALLS. THESE STORMS WERE
MOVING EAST AT 50 MPH.
HAIL UP TO NICKEL SIZE AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
ASBURY.
CLARA CITY.
DE GRAFF.
MURDOCK.
PRIAM.
SUNBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 4541 9527 4520 9502 4491 9502 4471 9559
4499 9566 4520 9580
TIME...MOT...LOC 1524Z 254DEG 43KT 4516 9560 4502 9553
4483 9548
JLTThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 8:44 AM CDT | Special Weather Statement | MPX | Chippewa, Lac qui Parle, Yellow Medicine | 46 min |
| May 29, 9:29 AM CDT | Special Weather Statement | MPX | Chippewa, Lac qui Parle, Swift, Yellow Medicine | 61 min |
| May 29, 10:24 AM CDT | Special Weather Statement | MPX | Chippewa | 51 min |
| May 29, 11:13 AM CDT | Special Weather Statement | MPX | Kandiyohi, Stearns | 47 min |
| May 29, 1:16 PM CDT | Special Weather Statement | MPX | Kanabec, Mille Lacs | 44 min |
| May 29, 1:29 PM CDT | Special Weather Statement | MPX | Blue Earth, Faribault, Waseca | 46 min |
| May 29, 2:12 PM CDT | Special Weather Statement | MPX | Le Sueur, Rice | 48 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.